Alert archive / Arizona / Flash Flood Warnings in 2013
Flash Flood Warning 28, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 1, 2013, 1:03 PM MST for Pima County, Arizona. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2013, 1:03 PM MST (20:03 UTC)
- Expired
- Aug 1, 2013, 3:00 PM MST
- In force
- 117 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Pima County, AZ
The radar
The Tucson radar (KEMX), 50 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 8.1 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 82 J/kg
- Mixed-layer CIN
- -204 J/kg
- Mixed-layer LCL
- 2276 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
606 WGUS55 KTWC 012003 FFWTWC AZC019-012200- /O.NEW.KTWC.FF.W.0028.130801T2003Z-130801T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 103 PM MST THU AUG 1 2013 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA... * UNTIL 300 PM MST * AT 1254 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM ABOUT 10 TO 12 MILES SOUTHWEST OF TUCSON AND WEST OF INTERSTATE 19 NEAR WRANGLER RANCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. && LAT...LON 3202 11122 3204 11106 3194 11106 3192 11118 $$ MEYER
2 follow-up statements
535 WGUS75 KTWC 012027 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 127 PM MST THU AUG 1 2013 AZC019-012200- /O.CON.KTWC.FF.W.0028.000000T0000Z-130801T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIMA AZ- 127 PM MST THU AUG 1 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM MST FOR EAST CENTRAL PIMA COUNTY... AT 118 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING 8 TO 12 MILES SOUTHWEST OF TUCSON NEAR THE WRANGLER RANCHES AREA. THE HEAVIEST RAINFALL...BETWEEN 2 AND 2.5 INCHES...HAS FALLEN MAINLY SOUTH OF PIMA MINE ROAD AND WEST OF MISSION ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. && LAT...LON 3202 11122 3204 11106 3194 11106 3192 11118 $$ MEYER
056 WGUS75 KTWC 012152 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 252 PM MST THU AUG 1 2013 AZC019-012201- /O.EXP.KTWC.FF.W.0028.000000T0000Z-130801T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIMA AZ- 252 PM MST THU AUG 1 2013 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 300 PM MST FOR EAST CENTRAL PIMA COUNTY... AT 250 PM MST SHOWER ACTIVITY ACROSS SOUTHERN PORTIONS OF SAN XAVIER MISSION AREA HAD GREATLY DIMINISHED. EARLIER RAINFALL AMOUNTS IN EXCESS OF 2 INCHES WILL CONTINUE TO GENERATE HEAVY FLOW IN STREAMBEDS AND WASHES. AN URBAN AND SMALL STREAM FLOOD ADVISORY IS STILL IN EFFECT UNTIL 515 PM MST FOR AREAS SOUTHWEST AND WEST OF TUCSON. LAT...LON 3202 11122 3204 11106 3194 11106 3192 11118 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 9:10 AM MST, 3 hours 53 minutes earlier.
Area forecast discussion, Aug 1, 9:10 AM MST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 910 AM MST THU AUG 1 2013 .SYNOPSIS...SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE INTO NEXT WEEK WITH NEAR NORMAL TEMPERATURES. && .DISCUSSION...LOTS OF DEBRIS CLOUD WITH EMBEDDED WEAK CONVECTION THIS MORNING. MOISTURE PLENTIFUL WITH 12Z KTWC SOUNDING COMING IN WITH 1.65 AND 1.6 TO 1.7 INCHES A COMMON VALUE ACROSS SOUTHEAST ARIZONA ON BLENDED SATELLITE ESTIMATES. CONDITIONAL INSTABILITY ON SOUNDING NOT THE BEST...SUGGESTING EASY MOUNTAIN DEVELOPMENT AND MODEST OUTFLOW SUPPORT FOR ESPECIALLY EASTERN VALLEYS. SLOW MOVING HEAVY RAIN A CONCERN. EARLIER UPDATE TO EMPHASIZE CLOUD COVER AND TO KNOCK A DEGREE OR TWO OFF HIGH TEMPERATURES. HRRR HINTING AT A LATE AFTERNOON OR EARLY EVENING TIME FOR A FEW SLOW MOVING STORMS SPREADING INTO ADDITIONAL VALLEY LOCATIONS. && .PREV DISCUSSION...CONSIDERABLE DEBRIS CLOUDINESS ACROSS THE AREA THIS MORNING. MUCH FURTHER SOUTH...THERE WAS AN MCS SOUTH OF GUYMAS MOVING INTO THE GULF OF CALIFORNIA. OUTFLOW FOR THIS COMPLEX LIKELY TO SEND UP A SURGE OF LOW LEVEL MOISTURE UP THE GULF TODAY. MOISTURE IS BACK WITH PRECIPITABLE WATER VALUES THIS MORNING IN THE 1.45" TO 1.60" RANGE. SOUTHERLY FLOW WILL BE AROUND INTO THE WEEKEND AND EARLY NEXT WEEK WITH UPPER LEVEL HIGH OVER TEXAS. SHOULD SEE AN UPTICK IN AREAL COVERAGE OF STORMS TODAY...WITH SCATTERED MAINLY AFTERNOON AND EVENING STORMS CONTINUING FOR THE NEXT 7 DAYS. HARD TO PICK OUT WHICH DAY WILL BE MORE ACTIVE THAN ANOTHER. SO BASICALLY KEPT NEAR CLIMO POPS IN THE FORECAST. HIGHS TODAY WILL BE SLIGHTLY ABOVE NORMAL...THEN GRADUALLY COOL TO NEAR NORMAL OVER THE NEXT SEVERAL DAYS. && .AVIATION...SCT-BKN CLOUDS AT 6-10K FT AGL. ISOLD TSRA INCREASING TO SCT AFT 01/19Z...MAINLY FROM KTUS SOUTH AND EAST INCLUDING THE KOLS AND KDUG TERMINALS THRU 02/05Z. WIND GUSTS TO 45 KTS NEAR ANY TSRA...AS WELL AS LOCAL MVFR/IFR CIGS/VSBYS. OTHERWISE...SURFACE WIND GENERALLY LESS THAN 10 KTS THRU 02/16Z. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...MOISTURE WILL REMAIN IN PLACE ACROSS THE AREA INTO NEXT WEEK...RESULTING IN A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ACTIVITY ACROSS MOST OF SOUTHEAST ARIZONA. OUTSIDE OF GUSTY THUNDERSTORM OUTFLOWS...WINDS DURING THIS PERIOD ARE EXPECTED TO BE LIGHT...GENERALLY LESS THAN 15 MPH...AND DIURNALLY DRIVEN. && .CLIMATE...JULY 2013 FOR TUCSON GOES INTO THE RECORDS BOOKS AS THE 19TH WARMEST AND 38TH WETTEST ON RECORD. THE JULY CLIMATE REPORT FOR TUCSON WILL BE POSTED LATER THIS MORNING ON OUR WEBSITE...FACEBOOK AND ON TWITTER. AFTER DOUGLAS RECORDED ITS WETTEST ANY MONTH ON RECORD DURING JULY WITH 10.12"...THE MAIN STORY DOWN THERE FOR THE REMAINDER OF THE 2013 MONSOON IS THEIR ATTEMPT AT RECORDING THE WETTEST MONSOON ON RECORD. DOUGLAS IS CURRENTLY 5.67" FROM THE RECORD OF 15.90" THAT OCCURRED IN 1964. DATING BACK TO 1948...THERE HAVE BEEN THIRTEEN OCCURRENCES WHICH RECORDED MORE THAN 5.67" FOR THE REMAINDER OF THE MONSOON PERIOD. COMBINED NORMAL RAINFALL FOR AUGUST/SEPTEMBER IN 4.59". SINCE 1948...DOUGLAS HAS RECORD MORE THAN THE NORMAL TOTAL 27 TIMES. UNLESS SOMETHING REALLY ODD HAPPENS AT DOUGLAS AIRPORT...A TOP 5 WETTEST MONSOON ON RECORD IS MOST DEFINITE. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 9:32 AM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Aug 1, 9:45 AM MST | Flash Flood Warning | TWC | Cochise | 2 hr |
| Aug 1, 12:31 PM MST | Areal Flood Advisory | TWC | Cochise, Pima, Santa Cruz | 119 min |
| Aug 1, 2:13 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.